Alert archive / California / Wind Advisories in 2008
Wind Advisory 76, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 3, 2008, 1:43 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 4, 2008, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 1:43 PM PDT (20:43 UTC)
- In effect from
- Oct 4, 2008, 11:00 AM PDT
- Expired
- Oct 5, 2008, 2:36 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 032043 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 143 PM PDT FRI OCT 3 2008 ...STRONG WESTERLY WINDS EXPECTED IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING... .STRONG WESTERLY WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 45 MPH AT TIMES...ESPECIALLY SATURDAY NIGHT ALONG THE MOUNTAIN CRESTS AND OVER THE DESERT SLOPES. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITY IN BLOWING SAND AND DUST. CAZ055-056-058-060>062-040430- /O.NEW.KSGX.WI.Y.0076.081004T1800Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 143 PM PDT FRI OCT 3 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY. STRONG WESTERLY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCV
5 follow-up statements
000 WWUS76 KSGX 040427 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 927 PM PDT FRI OCT 3 2008 ...STRONG WESTERLY WINDS EXPECTED IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING... .STRONG WESTERLY WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...ESPECIALLY SATURDAY NIGHT ALONG THE MOUNTAIN CRESTS AND OVER THE DESERT SLOPES. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITY IN BLOWING SAND AND DUST. CAZ055-056-058-060>062-041300- /O.CON.KSGX.WI.Y.0076.081004T1800Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 927 PM PDT FRI OCT 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY. STRONG WESTERLY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCV/MOEDE
000 WWUS76 KSGX 041049 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 349 AM PDT SAT OCT 4 2008 CAZ055-056-058-060>062-041900- /O.CON.KSGX.WI.Y.0076.081004T1800Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 349 AM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY. STRONG WESTERLY WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA LATE THIS MORNING THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...ESPECIALLY TONIGHT ALONG THE MOUNTAIN CRESTS AND OVER THE DESERT SLOPES. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITY IN BLOWING SAND AND DUST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 041859 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1159 AM PDT SAT OCT 4 2008 CAZ055-056-058-060>062-050300- /O.CON.KSGX.WI.Y.0076.000000T0000Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1159 AM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS NEAR 50 MPH AT TIMES...ESPECIALLY TONIGHT ALONG THE MOUNTAIN CRESTS AND OVER THE DESERT SLOPES. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITY IN BLOWING SAND AND DUST AND THOSE TRAVELING IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
000 WWUS76 KSGX 050340 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT SAT OCT 4 2008 CAZ055-056-058-060>062-051200- /O.CON.KSGX.WI.Y.0076.000000T0000Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 840 PM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS NEAR 50 MPH AT TIMES...ESPECIALLY ALONG THE MOUNTAIN CRESTS AND OVER THE EASTERN DESERT SLOPES. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITY IN BLOWING SAND AND DUST AND THOSE TRAVELING IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
000 WWUS76 KSGX 050936 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 236 AM PDT SUN OCT 5 2008 CAZ055-056-058-060>062-051045- /O.CAN.KSGX.WI.Y.0076.000000T0000Z-081005T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 236 AM PDT SUN OCT 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THERE MAY BE OCCASIONAL LOCAL GUSTS TO 30 MPH IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS THIS MORNING. $$ MACKECHNIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:30 AM PDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 3, 9:30 AM PDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI OCT 3 2008 .SYNOPSIS...A TROUGH OF LOW PRESSURE APPROACHING THE WEST COAST WILL BRING INCREASING ONSHORE FLOW AND COOLER WEATHER THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF RAIN LATE SATURDAY THROUGH EARLY SUNDAY MORNING FROM THE MOUNTAINS WEST TO THE COAST DUE TO A WEAK COLD FRONT AND MOIST UPSLOPE FLOW. WINDY CONDITIONS WILL OCCUR OVER THE MOUNTAINS AND DESERTS AT TIMES OVER THE WEEKEND...ESPECIALLY SATURDAY EVENING. FAIR AND MUCH WARMER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS ALOFT AND SURFACE FLOW TURNS OFFSHORE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE MARINE LAYER DEPTH INCREASED TO 1500 FT THIS MORNING AND PATCHY STRATUS HAS SPREAD INTO THE VALLEYS. TEMPS WILL BE ABOUT 10 DEGREES COOLER TODAY AS A TROUGH OF LOW PRESSURE MOVES INTO THE WEST COAST. IT WILL CONTINUE TO BE BREEZY ON THE MOUNTAIN CRESTS/PASSES AND DESERTS AS WESTERLY WINDS ALOFT INCREASE AHEAD OF THIS TROUGH. IT WILL BE EVEN COOLER SATURDAY AS THE TROUGH MOVES THROUGH THE AREA. THE MARINE LAYER IS EXPECTED TO DEEPEN OVERNIGHT INTO SATURDAY MORNING AHEAD OF AN APPROACHING FRONT...AND THERE COULD BE SOME PATCHY DRIZZLE AS THIS HAPPENS. MOIST UPSLOPE FLOW COULD EVEN CAUSE A FEW EARLY MORNING SHOWERS ALONG THE COASTAL MOUNTAIN SLOPES...BUT THE MAIN WEATHER CONCERN UP THERE WILL BE THE DENSE FOG AND GUSTY WINDS. SOME BREAKS IN THE CLOUDS MAY DEVELOP BY LATE MORNING AND EARLY AFTERNOON...ESPECIALLY IN COASTAL SAN DIEGO COUNTY...AND WE COULD EVEN SEE A BRIEF REVERSE CLEARING TYPE PATTERN. THE CLOUDS WILL QUICKLY FILL IN THOUGH AS A DECAYING FRONT MOVES ACROSS THROUGH ORANGE/SW SBD COUNTIES IN THE LATE AFTERNOON AND SAN DIEGO COUNTY IN THE EVENING. THE AIRMASS BELOW 700 MB WILL BRIEFLY BECOME SATURATED AS THE FRONT MOVES THROUGH AND THIS COULD BRING A FEW LIGHT SHOWERS TO THE AREA...MAINLY SATURDAY EVENING/NIGHT. HOWEVER...THE FRONT WILL BE FAST MOVING AND WILL NOT HAVE MUCH UPPER-LEVEL SUPPORT BY THE TIME IT ARRIVES...SO RAINFALL WILL BE SPORADIC AND LIGHT. AMOUNTS WILL GENERALLY AVERAGE AROUND 1/10 OF AN INCH...EXCEPT LOCALLY AROUND 2/10 OF AN INCH ON THE LOWER COASTAL SLOPES. MANY LOCATIONS IN SOUTHERN SAN DIEGO COUNTY ALONG THE COAST AS WELL AS INTERIOR PORTIONS OF THE INLAND EMPIRE ALONG THE 215 BETWEEN MURRIETA AND MARCH FIELD MAY ONLY SEE A FEW HUNDREDTHS. NO RAIN IS EXPECTED IN THE DESERTS. PRECIP SHOULD END FAIRLY FAST WITH SHOWERS NOT EXPECTED TO LINGER MUCH PAST SUNRISE SUNDAY. THE BIGGER WEATHER STORY ON SATURDAY WILL BE THE COOLER TEMPS AND THE GUSTY WINDS IN THE MOUNTAINS AND DESERTS. TEMPS WILL BE 10 DEGREES BELOW AVERAGE ALONG THE COAST...AND AS MUCH AS 15-20 DEGREES BELOW AVERAGE INLAND. RATHER STRONG WEST WINDS IN THE 850-700 MB LAYER WILL CAUSE LOCALLY WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. LOCAL WIND GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY ON THE DESERT SLOPES...AND MOUNTAIN WAVE ACTIVITY IS LIKELY. A WIND ADVISORY WILL BE NEEDED. FAIR WEATHER WITH LITTLE OR NO MARINE LAYER SHOULD RETURN EARLY NEXT WEEK DUE TO UPPER LEVEL RIDGING AND WEAK OFFSHORE FLOW. TEMPS SHOULD PEAK ABOVE AVERAGE TUE/WED IN MOST AREAS AS OFFSHORE FLOW CONTINUES AT THE SURFACE AND A 500 MB HEIGHTS RISE TO AROUND 590 DAM. MORE COOLING AND ONSHORE FLOW WILL RETURN THE LATTER HALF OF NEXT WEEK AS ANOTHER UPPER TROUGH MOVES OVER THE WEST COAST. WITH A STRONG UPPER LOW OVER ALASKA SENDING TROUGHS TO THE SE INTO THE W US...WE SHOULD BE IN A HIGH-AMPLITUDE PATTERN FOR A FEW WEEKS. THAT TYPICALLY RESULTS IN CHANGEABLE WEATHER EVERY FEW DAYS...WITH A GREATER THAN AVERAGE PROBABILITY OF A SYSTEM DEEP ENOUGH TO PRODUCE PRECIP HERE. && .AVIATION... 031430Z...MARINE LAYER DEEPENED TO AROUND 2000 FEET THIS MORNING AND SHOULD DEEPEN TO AROUND 4000 FEET BY SATURDAY MORNING. AREAS OF STRATUS WHICH IS MAINLY CONFINED TO THE COAST AND SOME INLAND VALLEY AREAS SHOULD BREAK UP BY 18Z TODAY...LIKELY TO BE SCATTERED...THEN FILL BACK IN AFTER SUNSET AND SPREAD INTO THE COASTAL SLOPES OVERNIGHT. BASES SHOULD BE AROUND 1500 FEET MSL THIS AFTERNOON AND TONIGHT. BASES SHOULD LIFT TONIGHT AND SATURDAY TO AROUND 2000 FEET. SOME VISIBILITY RESTRICTIONS IN FOG AND DRIZZLE WEST OF THE MOUNTAINS TONIGHT. A WEAK COLD FRONT WILL PASS THROUGH SATURDAY EVENING WITH SHOWERS. ABOVE THE MARINE LAYER...MOSTLY CLEAR THROUGH THE AFTERNOON WITH SOME INCREASE IN MID AND HIGH CLOUDS TONIGHT INTO SATURDAY. BASES OF THE MID CLOUDS SHOULD BE ABOVE FL120 TONIGHT LOWERING TO FL080 SATURDAY. VISIBILITIES SHOULD REMAIN UNRESTRICTED THROUGH SATURDAY AFTERNOON. HORTON && .FIRE WEATHER... NO PROBLEMS IN THE SHORT TERM...TODAY THROUGH SUNDAY. COOLING AND MOISTENING TREND WELL UNDERWAY AND THOUGH WINDS LIKELY TO GUST WELL OVER 35 MPH IN DESERT AND MOUNTAINS...THE RELATIVE HUMIDITY WILL REMAIN ABOVE 20 PERCENT. WILL DISCUSS THE LONGER RANGE IN THE AFTERNOON DISCUSSION. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THIS WEEKEND...SEE LAXSPSSGX. && PUBLIC...SCV AVIATION...HORTON FIRE WEATHER...BALFOUR
Hazardous weather outlook, Oct 3, 4:00 AM PDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI OCT 3 2008 CAZ042-043-048-050-055>058-060>062-040000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT PATCHY DENSE FOG WILL OCCUR IN COASTAL AREAS THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WESTERLY WINDS ARE POSSIBLE LATE SATURDAY INTO SATURDAY NIGHT WITH THE PACIFIC WEATHER SYSTEM. STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS WHERE LOCAL GUSTS COULD EXCEED 45 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MAXWELL
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.